MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a possible false positive result with the anti-hcv g2 elecsys e2g 300 assay on the cobas e 801 analytical unit.On (b)(6) 2021, the sample initially measured 1.85 coi (reactive).A repeat test on the same system yielded 1.90 coi (reactive), and a subsequent test from plasma with edta resulted in 2.61 coi (reactive).The sample was sent to another laboratory for re-measurement using a competitor analyzer, which reported a non-reactive result of 0.5 coi.Further testing was conducted using the fujirebio innolia hcv score assay, which produced a clear negative result.
 
Additional Manufacturer Narrative
The reported event occurred on a cobas e 801 analyzer (serial number: (b)(6).The investigation determined that the elecsys anti-hcv ii assay performed within specifications.Calibration and quality control data for the reagent lot were within the expected ranges.Additional testing of the sample using the fujirebio innolia hcv score assay produced a clear negative result, confirming the elecsys result as a false positive.The issue was attributed to a sample-related factor, as single false positive results can occur due to the assay's specificity as stated in the method sheet.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23098084
Report Number1823260-2025-03218
Device Sequence Number9321319
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryLO
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number07026889190
Device Lot Number51975501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown